I have been cheated, duped, tricked, fooled, deceived, and hoodwinked. After one week on Zoladex, which is SUPPOSED to stop my ovaries from producing, I have instead started my period (excuse me, make that my FUCKING period). WHY HAS MY BODY TURNED AGAINST ME? I've been pretty good to it. I deserve better than this (especially after the 37 day seige that started right after my surgery).
I called the oncologist's office to report this finding, as I had not read about this in any of the literature I received, and the nurse agreed with me that this seemed to contradict the purpose of the drug. She said she would talk to the doctor and get back to me. I spent the rest of the afternoon feeling a little crampy and a lot sorry for myself.
Late afternoon, the nurse called me. Dr. Croy apparently wasn't surprised that this happened (at least ONE of us wasn't). The nurse said he could explain it to me better at my next appointment, but the bottom line is my pituitary gland is a complicated little bitch and she's barking out orders to my reproductive organs that has them confused as hell. (Those may not have been his exact words.) Seems to me it's kind of like the pilot dumping all the fuel when the plane is about to crash land. All I can say about it is, if THIS one lasts 37 days, someone is going to die.
In the meantime, no other side effects to report from either the Zoladex or the Arimidex. I'm still employing the Think System to keep it this way (the freaking, stupid period slipped past me). I'm dutifully taking my calcium supplements and additional Vitamins D and E. I'm also taking it very seriously that weight-bearing exercise can help prevent bone loss caused by the Arimidex, so I have been walking two miles nearly every morning. Can't wait until my Zumba teacher is finished with her month long sabbatical and resumes teaching, because Zumba is much more fun than chuffing up and down hills in Landreth Park. Plus, the outfits are cuter. Can't wait to see what happens next....